Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
acc992

Accutane question

Recommended Posts

Hi,

I have the following question,

I have been using accutane 40mg daily for 7 weeks now (never had severe problems with acne before) due to my severe acne on shoulders, and mild on back and chest, I also had mild on face. After using it for one week I saw some progress on my face and most of it was cleared, but after the first week was completed I think the progress stopped. Even though my skin is very dry (so accutane is working), I don't see any progress on my body yet, quite the opposite, the last 10 days my acne has gotten very painful on shoulders and chest and it's hard for me to find a sleeping/sitting position or stretch my arms, my derm says that is normal. Also my estradiol is a bit high (up to 190 is normal value, i had 220), me being a male I'm not sure if that matters, the derm said it didn't. So I'm wondering did you have the same painful process and when did it end? Also is my estradiol the cause of it?

Share this post


Link to post
Share on other sites

Hello!

It's very normal for the first week to seem like things are getting better and then to suddenly get painful acne. Unfortunately, accutane is one of those drugs that follow the 'it gets worse before it gets better' routine, so it's all a matter of keeping it up. You will almost always get an initial break out, unless you're lucky, but it does happen! I myself had bad break outs all throughout my first three months, and for others, this is usually the case. :) Keep on fighting, you'll see improvement soon!

Share this post


Link to post
Share on other sites

I'm feeling exactly the same right now. I'm on my 8th week of Accutane right now, and I felt the same way as you - improvement first, then it all became worse. My skin is dry too so I can feel the drug is working, but not in improvements. But on the other hand, I haven't seen a single person saying that he/she drastically improved in the 2nd or 3rd month, most people describe this period as the "initial breakout" period where things are actually worse, after the 4th month is the period when people report seeing improvements. Don't lose hope.. I keep telling myself that too, I know it's hard as Accutane is our final hope and if it doesn't work we're doomed, but still... just ... wait... it will get better, I promise. ;/

Share this post


Link to post
Share on other sites

My derm said most of the acne will clear in the 3th month. Also, are your acne really super painful? Like, cant have a tighter shirt because it burns like hell painful? Before using accutane they weren't nearly as painful, must be a side effect..

Share this post


Link to post
Share on other sites

My acne was never painful though. It's very severe, but never painful. It's probably a side effect for you. I've got no side effects whatsoever. Expect dry lips, but I don't consider that a side effect tbh, since everybody gets it. If you don't then probably the drug doesn't work.

Share this post


Link to post
Share on other sites
7 hours ago, acc992 said:

My derm said most of the acne will clear in the 3th month. Also, are your acne really super painful? Like, cant have a tighter shirt because it burns like hell painful? Before using accutane they weren't nearly as painful, must be a side effect..

im in my sixth month and still breaking out pretty bad and my skin started as moderate but ever since month two has been severe...so clearly there are times when it takes a lot longer

Share this post


Link to post
Share on other sites

I have dry lips, extremely dry, I never used any lip balm in my life, now i need to use it daily a few times. 

An update, I didn't got a single new acne in the past 5-6 days, and the acne on my back/shoulders/chest hurts much less and is slowly fading,
what cause the change?

I changed my diet up completely, almost no sugars, and NO milk at all, in any product. I think that helped a lot, I recommend if someone has similar problems like me to try it.

Also here's a pic how my face looks now, sadly I deleted my before pics, but it was much worse (you can see some fading of the old acne), also you can see how my lips are dry :(
 

20170318_145450.jpg

Share this post


Link to post
Share on other sites

Ok having new problems, even though I'm on a strick diet.

I got several cysts on middle back even though I never had any on that part...
My left shoulder is killing me, and I feel pain in my sternum area whenever I take a deep breath, also I feel it's ''tight'' all the time in my chest area. I told my derm about it and she said to lower it to 10mg, will that slow down the progress or even backpedal it? I'm a 220pound guy with mostly muscle..

Share this post


Link to post
Share on other sites

Ok, (roaccutane) is poison, pure and simple.

I stopped using it completely.
I have been bed riden for 5 days now, various pains from shoulder, sharp nerve pain in both legs (couldn't stand up at all), was 3 times in emergency room taking numerous injections.. I can barely take a deep breathe, every doctor has a different opinion and they are taking way to slow to act, my sedimentaion is abnormal (4 times the normal number), my leukocytes are high, there were nights were the pain would wake me up and I needed to go to the emergency room to get the shots.. Never had anything similiar in my life. I'm afraid this will never go away as my pain is getting worse and worse and doctors aren't doing nothing besides giving me new pills which don't help AT ALL. I take only shallow breaths now and walk max 3 minute in a day, to the bathroom and to eat....

FUCK accutane. Fuck it all.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×